Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2012, 6:09 PM EDT for Chesterfield County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2012, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 22, 2012, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:56 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 22, 4:56 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 456 PM EDT FRI JUN 22 2012 .SYNOPSIS... HIGH PRESSURE OVER THE AREA WILL DIMINISH TODAY AS A COLD FRONT APPROACHES THE NORTHWEST. THE FRONT WILL LIKELY REMAIN NORTH AND WEST OF THE MIDLANDS AND CSRA THROUGH THE WEEKEND. INCREASING MOISTURE WILL BRING THE THREAT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... WEAK UPPER TROUGHINESS OVER THE EASTERN CONUS. WEAK SURFACE RIDGE AXIS JUST TO OUR SOUTH...WITH A WEAK SURFACE TROUGH ALONG THE MID ATLANTIC COAST SW ACROSS W NC. BOTH RUC AND NAM MODELS SHOW A WEAK SHORT WAVE MOVING ACROSS THE NORTHERN PORTION OF THE REGION THIS EVENING. THIS WILL LIKELY GENERATE A FEW SHOWERS AND THUNDERSTORMS. PLAN TO KEEP THE 20 PERCENT CHANCE FROM CAE NORTHWARD AND TO THE NORTHWEST...ESPECIALLY DURING THE EVENING HOURS. SPC MESOANALYSIS INDICATES PRECIPITABLE WATER VALUES 1.5 INCHES OR HIGHER JUST TO OUR NORTH ACROSS NC...WITH AN AXIS OF LOWER VALUES AROUND 1 INCH OR LOWER JUST TO OUR SOUTH. AVAILABILITY OF BETTER MOISTURE AND TRACK OF WEAK SHORTWAVE AND ORTHOGRAPHIC EFFECTS LOOK TO KEEP BULK OF DIURNAL CONVECTION TO OUR NORTH. LATEST ARRAY OF GUIDANCE INCLUDING SREF POPS...MOS THUNDER PROBABILITIES...AND LOCAL WRF MODEL KEEP MOST ACTIVITY TO OUR NORTH. LATEST RADAR INDICATES SCATTERED THUNDERSTORMS DEVELOPING OVER W NC...MOVING SLOWLY TO THE ESE. SOME STORMS MAY REACH THE NORTHERN FA. CHANCE POPS NORTHERN TIER OF THE FORECAST AREA CONTINUES TO LOOK FINE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... LITTLE CHANGE IN THE SHORT TERM PERIOD... MODEL UNCERTAINTY NOTED IN THE POP GUIDANCE...BUT MEDIAN VALUES SUGGEST LOW POPS THROUGH THE PERIOD AS MOISTURE SHOULD REMAIN LIMITED. THE UPPER LEVEL TROUGH AXIS MOVES OFF THE COAST SATURDAY WITH NORTHWEST FLOW ALOFT THROUGH SUNDAY. THE COLD FRONT STILL LOOKS TO STALL JUST NORTH AND WEST OF THE FORECAST AREA. TRIGGER FOR CONVECTION APPEARS LIMITED WITH LITTLE IN THE WAY OF UPPER SUPPORT. KEPT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FORECAST IN WEAKLY TO MODERATELY UNSTABLE AIR MASS. MOISTURE APPEARS HIGHER ACROSS THE NORTHERN MIDLANDS...MORE MARGINAL CSRA. TEMPERATURES REMAIN ABOVE NORMAL WITH HIGHS IN THE LOW TO MID 90S AND LOWS AROUND 70. && .LONG TERM /MONDAY THROUGH FRIDAY/... UNCERTAINTY IN THE EXTENDED PERIOD DUE TO POSSIBLE INFLUENCE OF TROPICAL MOISTURE IN THE GULF OF MEXICO. HOWEVER ENSEMBLE MEAN KEEPS MOISTURE SUPPRESSED TO THE SOUTH OF THE REGION AND OFF THE EAST COAST OF FLORIDA THROUGH THE PERIOD AND POPS REMAIN LOW...BELOW CLIMATOLOGY... THE LARGE SCALE FEATURES A BLOCKING PATTERN...AN UPPER LEVEL TROUGH OVER THE EASTERN STATES WITH A RIDGE IN THE MIDWEST. WEAK SURFACE TROUGH ACROSS THE REGION EARLY IN THE PERIOD MAY PROVIDE A FOCUS FOR AFTERNOON THUNDERSTORMS...BUT MOISTURE/INSTABILITY REMAINS LIMITED. A WEAK COLD FRONT MAY MOVE THROUGH THE AREA TUESDAY OR EARLY WEDNESDAY...WITH SLIGHTLY DRIER AIR MID WEEK. UPPER RIDGE IN THE MIDWEST POSSIBLY BUILDING EAST INTO THE SOUTHEAST LATE WEEK...AND RESULTING TEMPERATURES RISING TO ABOVE CLIMATOLOGY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS EXPECTED THROUGH MOST OF THE 24 HOUR TAF PERIOD AT MOST TERMINALS EXCEPT FOR SOME FOG AT AGS AND OGB WITH CLEAR SKIES AND LIGHT WINDS OVERNIGHT. WEAK FRONT IS TRYING TO MOVE SOUTH FROM NORTH CAROLINA. SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NORTH CAROLINA ARE TRYING TO MOVE SOUTHWARD...BUT OUTFLOW RACING AHEAD OF THE STORM WHICH IS CAUSING SOME WEAKENING. ATMOSPHERE IS CAPED SOUTH SO MENTION OF THUNDER LEFT OUT OF THE TERMINAL FORECASTS AT THIS TIME. EXTENDED AVIATION OUTLOOK...POTENTIAL FOR LATE NIGHT/EARLY MORNING FOG...AND A SLIGHT CHANCE OF AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...THROUGH THE PERIOD. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...07 NEAR TERM...07 SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jun 22, 4:04 AM EDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EDT FRI JUN 22 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 404 AM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.